Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ohwow

Should I still continue Accutane?

Recommended Posts

Hey guys I’m new on this and I was wondering if I could get any advice on my Accutane Journey. It’s literally only been week and the drug has beaten me up lol. 

I've stuggled with acne for about 4 years (16) so I’m now 20 years old and these past few years has gotten to a point where I literally only leave my house for work and University. Acne has ruined my social life. 

I started Accutane a week ago on dose of 20mgs a day and I’ve already had many symptoms:

Day 1 and 2 were totally fine just a bit tired and achy as I usually am. 

Day 3 - I felt feverish symptoms. My skin felt very hot as I was about to sleep but the next day I was still warm and then a bit cold. 

Day 4 - I felt very *WARNING* lol gassy and I’ve done a lot of research about the drug and saw it was connected to IBS/Crohns disease. I also felt very weak and a nervous type feeling you could say? Not sure

Day 5 - I felt much better and thought everything passed over, I only felt a bit weak and fatigue. 

Day 6 - WORSE DAY (Skip if necessary): I felt perfectly fine and took the pill in the morning with my breakfast and as the day went on I was extremely gassy and bloated. I was at Uni now this day so I thought  just needed to eat so I did and I later had diarrhoea. I’ve never experienced ibs problems before Accutane so it’s not a coincidence. 

Day 7 - I didn’t take my dose today and I’m recovering but I still have stomach issues. 

Ps I also think it’s affecting my eye sight but nothing too bad. 

Thank you if anyone is even reading till this point. I just need some advice, I really want to continue take my dosage. I just want acne out of my life it’s literally put a pause on my confidence and social life. 

I know now these are concerning issues and I have consulted with my derm I just want some extra help. 

Share this post


Link to post
Share on other sites

I also experienced my worst side-effects at the week two point, so right near the beginning of my course. However, considering the severity of your reaction and how soon it has kicked in I would go and see your doctor. You say that you've consulted your derm and they say these are concerning issues - have they recommended that you stop the course?

For many people Accutane is a completely safe medication. But some people have a bad reaction to it and its very important to listen to your body. 

Share this post


Link to post
Share on other sites
On 16/05/2018 at 9:13 AM, Jollyhohnson said:

I also experienced my worst side-effects at the week two point, so right near the beginning of my course. However, considering the severity of your reaction and how soon it has kicked in I would go and see your doctor. You say that you've consulted your derm and they say these are concerning issues - have they recommended that you stop the course?

For many people Accutane is a completely safe medication. But some people have a bad reaction to it and its very important to listen to your body. 

Thanks for replying, it’s been over a month since my post and I’m coping much better with the Accutane. My derm didn’t seem worried about all of my side effects which I was surprised about, I thought I might die! Lol 

But here and there I get dizziness and bad joint pain, I would say I’m still concerned about my symptoms but I’m doing much better considering everything that happened in the first week. 

Share this post


Link to post
Share on other sites

Glad things are going better. I had some really bad headaches at one point, and during week 2-3 my face was incredibly itchy and sensitive. But these side effects disappeared as my body got used to the medication. It's now 6 months since I finished Accutane and I have no remaining side-effects. I hope your course goes well!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×